MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS #5NARROW / LEFT; KNEE FEMUR CEMENTED

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS #5NARROW / LEFT; KNEE FEMUR CEMENTED
Catalog Number 02.07.2215L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 november 2019.Lot 154097: 10 items manufactured and released on 28-sep-2015.Expiration date: 2020-08-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by r&d knee manager: from preliminary investigation based on the picture of the explanted components, no residual cement can be seen on the distal surface of the tibia tray.Some residual cement is present on the distal internal surface of the femoral component.This is common finding on explanted components even if the cause for revision is not loosening; absence of cement on explanted components is not an evidence of a faulty device.Many other factors (like temperature, time) during cementation process could had played a role in reducing performances of interdigitation between implant and cement on both tibial and femoral side.No other aspects relevant for the event can be noted on explanted components.Other implant involved in the event, batch review performed on 14 november 2019.Gmk-primary 02.07.1203l tibial tray fixed cemented # 3 l (k090988) lot.155748 lot 155748: 66 items manufactured and released on 29-dec-2015.Expiration date: 2020-12-07.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient came in complaining of stiffness in the knee.The surgeon observed that the patient's tibia and femur were not well-fixed.The femur and tibia were easily removed from the patient without any cement on the implants.The surgeon revised the femur, insert, and tibial tray 1 year and 5 months after primary.The surgery was completed successfully.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS #5NARROW / LEFT
Common Device Name
KNEE FEMUR CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9443371
Report Number3005180920-2019-01032
Device Sequence Number2972624
Product Code JWH
UDI-Device Identifier07630030821004
UDI-Public07630030821004
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number02.07.2215L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;